Alert archive / Nevada / Flash Flood Warnings in 2025

Flash Flood Warning 68, NWS Las Vegas, NV

September 4, 2025Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Sep 4, 2025, 2:10 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2025, 2:10 PM PDT (21:10 UTC)
Expired
Sep 4, 2025, 5:15 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 51 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
2156 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

244 
WGUS55 KVEF 042110
FFWVEF
NVC003-050015-
/O.NEW.KVEF.FF.W.0068.250904T2110Z-250905T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
210 PM PDT Thu Sep 4 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southwestern Clark County in southern Nevada...

* Until 515 PM PDT.

* At 210 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Goodsprings and Sandy Valley. This also includes Goodsprings Road 
  and Sandy Valley Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3571 11538 3570 11550 3592 11559 3596 11555
      3593 11524

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AG
2 follow-up statements
475 
WGUS75 KVEF 042237
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
337 PM PDT Thu Sep 4 2025

NVC003-050015-
/O.CON.KVEF.FF.W.0068.000000T0000Z-250905T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
337 PM PDT Thu Sep 4 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT THIS 
AFTERNOON FOR SOUTHWESTERN CLARK COUNTY...

At 337 PM PDT, Doppler radar indicated showers and thunderstorms in 
the vicinity of Goodsprings. Between 1 and 1.5 inches of rain have 
fallen. Flash flooding is likely to continue due to the excessive 
runoff.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Goodsprings and Sandy Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3571 11538 3570 11550 3592 11559 3596 11555
      3593 11524

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AG
644 
WGUS75 KVEF 050007 RRA
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
507 PM PDT Thu Sep 4 2025

NVC003-050017-
/O.EXP.KVEF.FF.W.0068.000000T0000Z-250905T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
507 PM PDT Thu Sep 4 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM PDT THIS AFTERNOON FOR 
SOUTHWESTERN CLARK COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3571 11538 3570 11550 3592 11559 3596 11555
      3593 11524

$$

AG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 1:04 PM PDT, 1 hour 6 minutes earlier. Its key messages:

  • * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week.
Area forecast discussion, Sep 4, 1:04 PM PDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
104 PM PDT Thu Sep 4 2025

.KEY MESSAGES...

* Monsoonal moisture remains in place today before slowly retreating
  eastward out of the region, shifting the best precipitation
  chances further east each day through Saturday.

* Dry conditions and relatively cooler temperatures are expected
  to return next week.

&&

.DISCUSSION...Today through Thursday.

Deep moisture is currently in place from the eastern half of San
Bernardino County and across Clark and Mohave counties. PW values
are ranging from 1.25-1.75 inches and little change will take place
with that moisture through tomorrow as the circulation of Tropical
Storm Lorena helps maintain that deep moisture. The direct impacts
from Lorena continue to be much further south and east and not a
factor here. Brief heavy rainfall will be the main concern with
these thunderstorms and although not limited to the higher terrain
the storms will favor the higher terrain. Unlike yesterday the
convection began much earlier around 18Z but is also expected to
diminish earlier, primarily by sunset. The exception is the
potential for a bit more organized area of convection that forms
over Lincoln County and southwest Utah to push its was to the south
and into eastern Clark and northern Mohave County toward midnight.
Several hi-res models bring those storms all the way through Mohave
County through daybreak. At this point it looks like the these
storms will be primarily east of the Las Vegas Valley. Convection on
Friday will favor southern Nevada and northwest Arizona. Over the
weekend much drier air will continue to push in from west to east
with the deeper moisture limited from the Colorado River Valley and
points east on Saturday and by Sunday the drier air will sweep into
the entire forecast area, although the EPS does linger the moisture
a bit longer maintaining it through Sunday.

A deep, early season trough along the West Coast by Tuesday will
continue to maintain dry air and also produce lowering heights aloft
which will result in a gradual decrease in temperatures through
Thursday. Highs should be 5 to 10 degrees below average by
Wednesday, which means highs in the low 90s in Las Vegas.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Some
limited light showers across the northern half of the LV Valley this
morning. The primary aviation concern are thunderstorms expected to
develop this afternoon across the higher terrain surrounding the Las
Vegas Valley, with potential for outflow boundaries and/or
additional development in closer vicinity to the terminal (15-25%
chance). Erratic gusty winds, lightning, and brief MVFR/IFR
conditions in heavy rain can be expected with storms today. Much of
this activity will diminish by early evening, with additional
concern for showers/storms to move southward out of the Great Basin
after 06Z. These would result in a northeasterly wind shift at the
terminal, and while there is uncertainty in timing/magnitude, there
is moderate confidence in its occurrence. Outside of convective
influences, winds generally remain around 8kt or less and be
somewhat variable, with VFR conditions prevailing.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...This afternoon, another
round of showers and thunderstorms will develop across southern
Nevada and portions of southeastern California and northwestern
Arizona, persisting into early evening. Convection will begin over
higher terrain before moving across lower elevations. Erratic gusty
winds, lightning, and brief MVFR/IFR conditions in heavy rain are
expected with storms that develop, with outflow winds possible away
from storms. After 06Z, there is moderate confidence in storms
moving southward out of the Great Basin that could produce gusty
northerly to northeasterly winds for portions of southern Nevada and
northwestern Arizona. Outside of convective influences, winds will
generally remain 10KT or less and be somewhat variable this
afternoon onward, with VFR conditions prevailing.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Czyzyk
AVIATION...Czyzyk/Phillipson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.